Loss of body fat, especially under the skin
May 7, 2008
Hello, and thank you for taking the time. I have been positive for over 15 years now, am healthy, and live an active life. The problem I have is lack of fat under the skin of my face, arms, and most of my legs. Is there a treatment now I can start without doing cosmetic surgery? On Kaletra, Combivir, and Viread. Thank you.
Response from Dr. Moyle
There are no specific treatments for lipoatrophy, or fat loss under the skin. Clearly some cosmetic treatments like Sculptra can help with facial changes, but they don't deal with the rest. If your doctor thinks it is OK, getting rid of the AZT in your Combivir might stop the fat loss from getting worse, but it is unclear to what degree the fat will recover if you have been on AZT a long time.
The only other drug where a small amount of fat increase has been reliably reported is the diabetes drug pioglitazone. Over 1 year, a study in France showed people could recover about 400g of fat on arms and legs. Usually, the deficit is 4000g of fat, so it would take a very long time on this drug to see any benefits, and not everyone who took the drug saw fat recovery on their scans.
Hope this helps,
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Yeast Infection Looks Like Herpes
- Will You Have Hpv Genital Warts Your Whole Life?
- Will Syphilis Recur If You Already Have It?
- What Will Happen If Gonorrhea Goes Untreated?
- On What Part Of Your Body Can You Have An Outbreak From Herpes
- What Can You Take To Prevent Current Genital Warts Breakouts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.